Why People with Dementia See Hallucinations?

  • 5

5 Answers

These messages are for mutual support and information sharing only. Always consult your doctor before trying anything you read here.
My father is 93 and has normal age related forgetfulness,he was treated for pneumonia with levaquin and by day 3 he knew something was wrong,he sees people and talks to them and sees ants on his bed. He is in the hospital now and it is pitiful to see my vibrant old man reduced to this.
pneumonia is common in old people , it can be treated by anti-biotics.the Prognosis is good ,if it's only pneumonia.
don't worry
What can be done for it my mom says there are always people around and cats and dogs and stuff on her hands need help she keeps up at night mostly happens then
Dear, do you mean that no one is accompanying the mother at night? Is your mother unable to live with you? If you can't go back with her, can you help find someone you can trust with her? Wish you happy.
My father in law keeps saying he has seen bugs crawling on the floor or furniture,  we haven't seen anything.  Could this be a hallucination from his dementia?
Hello, this is indeed an hallucination . This symptom will only disappear when dementia improves.
Is hallucinating a stage of Dementia?
Hi, Ms. Perdue, hallucinations can occur in various disease, dementia is one of those, others include mental illness, brain tumor, epilepsy, etc. In dementia, hallucination isn't defined as a stage, yet hallucination does occur more in the advanced stage.
My 92 y/o healthy husband had a fall with a brain bleed.  He also was treated 24/7with IV Cipro for 2 days in hospital because they "thought" he had UTI.  HE DID NOT.   He went in normal functioning,  but he was delusional and hallucinating basically out of his mind while in hospital.

He has never recovered. He came home from hospital thinking he was not in his own home but on a group tour and I was tour guide.  After 9 months, he still sees people with us and often does not know me as his wife.  I believe they blew up his brain with the Cipro.   Leviquin is the same category as Cipro both devil drugs for elderly.  Sounds like what happened to your dad, Belinda.
Be careful he doesn’t have a C. Diff infection.  You get those while being on antibiotics.  My dad had one and we all thought it was a UTI.  Then he started getting diarrhoea.  They didn’t do a stool sample like they were supposed to until he coded and went into cardiac arrest.  Then it was too late.  They brought him back, but he died the next day.  Also, keep in mind that when they treat with antibiotics they’re supposed to use the probiotic/glycerol combination that helps wipe out C Diff.
By the way, my dad was hallucinating like crazy.  Seeing snakes, and having imaginary conversations with people who weren’t there.  The hospital dropped the ball pretty bad.  They only look at the money aspect of these patients.  The patient comes second.
I'm sorry about your Dad.  We are still dealing with mental after effects, but no diarrhea thankfully.  Hospitals are dangerous places for elderly.
...